Authors: Farah, Ilijas 
Solecki, Sławomir
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Extreme amenability of L0, a Ramsey theorem, and Lévy groups
Journal: Journal of Functional Analysis
Volume: 255
Issue: 2
First page: 471
Last page: 493
Issue Date: 15-Jul-2008
Rank: M21
ISSN: 0022-1236
DOI: 10.1016/j.jfa.2008.03.016
Abstract: 
We show that L0 (φ{symbol}, H) is extremely amenable for any diffused submeasure φ{symbol} and any solvable compact group H. This extends results of Herer-Christensen, and of Glasner and Furstenberg-Weiss. Proofs of these earlier results used spectral theory or concentration of measure. Our argument is based on a new Ramsey theorem proved using ideas coming from combinatorial applications of algebraic topological methods. Using this work, we give an example of a group which is extremely amenable and contains an increasing sequence of compact subgroups with dense union, but which does not contain a Lévy sequence of compact subgroups with dense union. This answers a question of Pestov. We also show that many Lévy groups have non-Lévy sequences, answering another question of Pestov.
Keywords: Borsuk-Ulam theorem | Extremely amenable groups | L 0 | Ramsey theory | Submeasures
Publisher: Elsevier
Project: NSF, Grant DMS-0400931

Show full item record

SCOPUSTM   
Citations

12
checked on Jul 19, 2024

Page view(s)

27
checked on May 10, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.